Alert archive / California / Freeze Warnings in 2016
Freeze Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 16, 2016, 7:14 AM PST for Marin County, Napa County, Sonoma County, California. It took effect at Dec 17, 2016, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 7:14 AM PST (15:14 UTC)
- In effect from
- Dec 17, 2016, 12:00 AM PST
- Expired
- Dec 17, 2016, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS76 KMTR 161514 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 714 AM PST FRI DEC 16 2016 ...COLD TEMPERATURES TO RETURN TO OUR REGION... CAZ506-507-170400- /O.NEW.KMTR.FZ.W.0002.161217T0800Z-161217T1600Z/ /O.NEW.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN... LAGUNITAS-FOREST KNOLLS...WOODACRE 714 AM PST FRI DEC 16 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...NORTH BAY VALLEYS AND MOUNTAINS. * TIMING...LATE TONIGHT INTO SATURDAY MORNING PLUS SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ510>513-516>518-528-170400- /O.NEW.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- INCLUDING THE CITIES OF...CONCORD...ANTIOCH...LIVERMORE... WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...BLACKHAWK... SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...SAN JOSE... GREENFIELD...KING CITY...SALINAS 714 AM PST FRI DEC 16 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...EAST BAY INTERIOR VALLEYS AND HILLS...SANTA CLARA VALLEY SOUTH OF SAN JOSE...INTERIOR MONTEREY COUNTY INCLUDING THE SALINAS VALLEY AND ALL OF SAN BENITO COUNTY. * TIMING...SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ508-170400- /O.NEW.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/ /O.NEW.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/ SAN FRANCISCO BAY SHORELINE- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY 714 AM PST FRI DEC 16 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...LOWS OF 30 TO 35 CAN BE EXPECTED IN MANY LOCATIONS. * LOCATIONS...SAN FRANCISCO BAY SHORELINE. * TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
847 WWUS76 KMTR 162024 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1224 PM PST FRI DEC 16 2016 ...COLD TEMPERATURES TO RETURN TO OUR REGION... .THIS PRODUCT HAS BEEN UPDATED TO INCLUDE ALL COASTAL LOCATIONS INCLUDING THE CITY OF SAN FRANCISCO FOR SATURDAY NIGHT INTO SUNDAY MORNING. CAZ506-507-171600- /O.CON.KMTR.FZ.W.0002.161217T0800Z-161217T1600Z/ /O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN... LAGUNITAS-FOREST KNOLLS...WOODACRE 1224 PM PST FRI DEC 16 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...NORTH BAY VALLEYS AND MOUNTAINS. * TIMING...LATE TONIGHT INTO SATURDAY MORNING PLUS SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ510>513-516>518-528-171600- /O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- INCLUDING THE CITIES OF...CONCORD...ANTIOCH...LIVERMORE... WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...BLACKHAWK... SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...SAN JOSE... GREENFIELD...KING CITY...SALINAS 1224 PM PST FRI DEC 16 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...EAST BAY INTERIOR VALLEYS AND HILLS...SANTA CLARA VALLEY SOUTH OF SAN JOSE...INTERIOR MONTEREY COUNTY INCLUDING THE SALINAS VALLEY AND ALL OF SAN BENITO COUNTY. * TIMING...SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ006-505-509-529-530-171600- /O.EXA.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SAN FRANCISCO...TAMALPAIS-HOMESTEAD... SAUSALITO...PACIFICA...SANTA CRUZ...WATSONVILLE...LIVE OAK... SEASIDE...MONTEREY...MARINA 1224 PM PST FRI DEC 16 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN MANY LOCATIONS. * LOCATIONS...COASTAL LOCATIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION INCLUDING THE CITY OF SAN FRANCISCO. THIS ALSO INCLUDES THE CITY OF SAN JOSE. * TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ508-171600- /O.CON.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/ /O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/ SAN FRANCISCO BAY SHORELINE- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY 1224 PM PST FRI DEC 16 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS OF 30 TO 35 CAN BE EXPECTED IN MANY LOCATIONS. * LOCATIONS...SAN FRANCISCO BAY SHORELINE. * TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
488 WWUS76 KMTR 170037 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 437 PM PST FRI DEC 16 2016 ...COLD TEMPERATURES TO RETURN TO OUR REGION... .THIS PRODUCT HAS BEEN UPDATED TO INCLUDE A FROST ADVISORY FOR THE SANTA CLARA VALLEY INCLUDING SAN JOSE AND THE MONTEREY BAY REGION FOR TONIGHT INTO FRIDAY NIGHT. CAZ506-507-171600- /O.CON.KMTR.FZ.W.0002.161217T0800Z-161217T1600Z/ /O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN... LAGUNITAS-FOREST KNOLLS...WOODACRE 437 PM PST FRI DEC 16 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...NORTH BAY VALLEYS AND MOUNTAINS. * TIMING...LATE TONIGHT INTO SATURDAY MORNING PLUS SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ513-171600- /O.EXA.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/ /O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ SANTA CLARA VALLEY INCLUDING SAN JOSE- INCLUDING THE CITY OF...SAN JOSE 437 PM PST FRI DEC 16 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY. A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT THROUGH 8 AM PST SUNDAY. * TEMPERATURE...LOWS OF 30 TO 35 CAN BE EXPECTED IN MANY LOCATIONS TONIGHT DROPPING INTO THE MID 20S TO LOWER 30S SATURDAY NIGHT. * LOCATIONS...SANTA CLARA VALLEY INCLUDING SAN JOSE. * TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ510>512-516>518-528-171600- /O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- INCLUDING THE CITIES OF...CONCORD...ANTIOCH...LIVERMORE... WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...BLACKHAWK... SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...GREENFIELD... KING CITY...SALINAS 437 PM PST FRI DEC 16 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...EAST BAY INTERIOR VALLEYS AND HILLS...INTERIOR MONTEREY COUNTY INCLUDING THE SALINAS VALLEY AND ALL OF SAN BENITO COUNTY. * TIMING...SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ529-530-171600- /O.EXA.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/ /O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/ NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SANTA CRUZ...WATSONVILLE...LIVE OAK... SEASIDE...MONTEREY...MARINA 437 PM PST FRI DEC 16 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY. * TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN MANY LOCATIONS. * LOCATIONS...COASTAL LOCATIONS OF THE MONTEREY BAY REGION. * TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ508-171600- /O.CON.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/ /O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/ SAN FRANCISCO BAY SHORELINE- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY 437 PM PST FRI DEC 16 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS OF 30 TO 35 CAN BE EXPECTED IN MANY LOCATIONS. * LOCATIONS...SAN FRANCISCO BAY SHORELINE. * TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ006-505-509-171600- /O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- INCLUDING THE CITIES OF...SAN FRANCISCO...TAMALPAIS-HOMESTEAD... SAUSALITO...PACIFICA 437 PM PST FRI DEC 16 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN MANY LOCATIONS. * LOCATIONS...COASTAL LOCATIONS INCLUDING THE CITY OF SAN FRANCISCO. * TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
148 WWUS76 KMTR 171548 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 748 AM PST SAT DEC 17 2016 ...COLD TEMPERATURES SATURDAY NIGHT AND SUNDAY MORNING... CAZ506-507-180500- /O.EXP.KMTR.FZ.W.0002.000000T0000Z-161217T1600Z/ /O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN... LAGUNITAS-FOREST KNOLLS...WOODACRE 748 AM PST SAT DEC 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...NORTH BAY VALLEYS AND MOUNTAINS. * TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ513-180500- /O.EXP.KMTR.FR.Y.0003.000000T0000Z-161217T1600Z/ /O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ SANTA CLARA VALLEY INCLUDING SAN JOSE- INCLUDING THE CITY OF...SAN JOSE 748 AM PST SAT DEC 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... * TEMPERATURE...LOWS OF MID 20S TO LOWER 30S. * LOCATIONS...SANTA CLARA VALLEY INCLUDING SAN JOSE. * TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ508-529-530-180500- /O.EXP.KMTR.FR.Y.0003.000000T0000Z-161217T1600Z/ /O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/ SAN FRANCISCO BAY SHORELINE-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY...SANTA CRUZ...WATSONVILLE...LIVE OAK... SEASIDE...MONTEREY...MARINA 748 AM PST SAT DEC 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN MANY LOCATIONS. * LOCATIONS...COASTAL LOCATIONS OF THE MONTEREY BAY REGION. * TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ510>512-516>518-528-180500- /O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/ EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- INCLUDING THE CITIES OF...CONCORD...ANTIOCH...LIVERMORE... WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...BLACKHAWK... SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...GREENFIELD... KING CITY...SALINAS 748 AM PST SAT DEC 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED. * LOCATIONS...EAST BAY INTERIOR VALLEYS AND HILLS...INTERIOR MONTEREY COUNTY INCLUDING THE SALINAS VALLEY AND ALL OF SAN BENITO COUNTY. * TIMING...SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ006-505-509-180500- /O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- INCLUDING THE CITIES OF...SAN FRANCISCO...TAMALPAIS-HOMESTEAD... SAUSALITO...PACIFICA 748 AM PST SAT DEC 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN MANY LOCATIONS. * LOCATIONS...COASTAL LOCATIONS INCLUDING THE CITY OF SAN FRANCISCO. * TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 16, 3:33 AM PST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 16, 3:33 AM PST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
333 AM PST Fri Dec 16 2016
.SYNOPSIS...A few residual showers are possible today in the wake
of yesterday's storm system, but mainly across the southern
portions of the district. Drying conditions will then take place
with colder overnight/early morning temperatures expected through
the weekend. Dry weather is expected through at least the middle
of next week.
&&
.DISCUSSION...as of 2:35 AM PST Friday...A strong storm moved
through the area yesterday dropping impressive amounts of rain in
some areas. As expected, the coastal ranges received the highest
amounts, but places like Ben Lomond in the Santa Cruz mountains
received more than expected (over 7 inches total). The front has
moved to the south and east, and scattered showers are decreasing
across the extreme southeastern portions of Monterey and San
Benito counties. Expect a few residual showers to develop today,
but mainly near the coast in Monterey and Santa Cruz counties.
These will diminish by tonight.
Then, with a drying airmass settling in, cold overnight lows are
expected tonight and early Saturday morning, and especially by
Sunday morning with minimums dropping into the mid to upper 20s in
some inland valley locations. Frost/freeze products may need to be
issued - especially for Sunday morning's minimum temperatures.
Temperatures to moderate as next week progresses with high
pressure aloft building over the state. The next chance for rain
looks like maybe late next week, although that system looks much
less intense than the past one was.
&&
.AVIATION...As of 3:33 AM PST Friday...For 12z tafs. Post frontal
environment with clear skies in the north bay. Bay area has gusty
nw winds with lingering boundary layer moisture. Concerned there
may not be much clearing through the day for ksfo/koak. Farther
south models keep showing a shortwave that will bring some showers
to monterey region this afternoon.
Vicinity of KSFO...Gusty nw winds with gusts around 30 kt will be
biggest issue today. Currently cigs bkn035 and concerned that any
clearing quickly fills in with continued onshore flow today and
unstable air aloft.
SFO Bridge Approach...Similar to KSFO but more clearing over water
than land today.
Monterey Bay Terminals...Brisk nw winds. Models consistently
generating showers over the monterey peninsula this afternoon that
will likely impact kmry and ksns with post-frontal afternoon
showers and gusty nw winds. Precip chances wind down quickly this
evening.
&&
.MARINE...as of 03:27 AM PST Friday...Strong and gusty northwest
winds will continue today in the wake of yesterdays cold frontal
passage. northwest winds and short period seas will continue into
saturday before lighter northerly winds develop near shore.
moderate nw wind and seas are forecast through early next week
under high pressure.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Mry Bay
SCA...SF Bay
&&
PUBLIC FORECAST: Sims
AVIATION: RWW
MARINE: RWW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Dec 16, 3:32 AM PST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 332 AM PST FRI DEC 16 2016 CAZ006-505>513-516>518-528>530-171300- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 332 AM PST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA AND CENTRAL COAST. .DAY ONE...TODAY AND TONIGHT A FEW RESIDUAL SHOWERS ARE POSSIBLE TODAY...BUT MAINLY NEAR THE COAST FROM SANTA CRUZ COUNTY SOUTH. OTHERWISE...DRY AND MUCH COOLER CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY AND COOL CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO COOL INTO THE MID 20S TO UPPER 30S...WITH THE SHELTERED INLAND AREAS SEEING THE COLDEST READINGS. TEMPERATURES ARE FORECAST TO WARM SLIGHTLY GOING INTO NEXT WEEK AS HIGH PRESSURE BUILDS ALONG THE COAST.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:13 PM PST | Flash Flood Warning | MTR | Marin | 3 hr |
| Dec 15, 4:16 PM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 3 hr |
| Dec 15, 4:58 PM PST | Areal Flood Advisory | MTR | Santa Clara, Santa Cruz | 4 hr |
| Dec 15, 5:08 PM PST | Flash Flood Warning | MTR | Marin, Sonoma | 3 hr |
| Dec 15, 5:27 PM PST | Areal Flood Advisory | MTR | San Mateo, Santa Cruz | 3 hr |
| Dec 15, 5:29 PM PST | Flash Flood Warning | MTR | Santa Clara | 46 min |
| Dec 15, 5:46 PM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa | 3 hr |
| Dec 15, 6:12 PM PST | Flash Flood Warning | MTR | Santa Clara | 3 hr |
| Dec 15, 6:16 PM PST | Flash Flood Warning | MTR | Monterey | 6 hr |
| Dec 15, 6:38 PM PST | Flash Flood Warning | MTR | San Mateo, Santa Clara, Santa Cruz | 4 hr |
| Dec 15, 7:20 PM PST | Areal Flood Advisory | MTR | Monterey, San Benito | 3 hr |
| Dec 15, 9:02 PM PST | Small Craft Advisory | MTR | 48 hr | |
| Dec 16, 2:43 AM PST | Small Craft Advisory | MTR | 18 hr | |
| Dec 16, 7:14 AM PST | Frost Advisory | MTR | Alameda, Contra Costa, Monterey, San Mateo, Santa Clara, Santa Cruz | 25 hr |
| Dec 16, 7:14 AM PST | Frost Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, City and County of San Francisco, San Mateo and 3 more | 49 hr |
| Dec 16, 7:14 AM PST | Freeze Warning | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more | 49 hr |
Nearby
Freeze Warnings in California, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.